Ask an expert
Question

29 Sep 2006

Temporary deafness, dizziness, nausea
Over the past few months I have woken up with a deaf ear, usually with dizziness & loss of balance. Been to
GP told it was congestion, taken decongestives, helps but as soon as I stop taking them, symptoms return, I would like to know the cause of this problem, it is very worrying and I hate the dizziness and feeling of being "high" all the time, it will go away on its own but in a few days even a week I wake up and it is back again.???? Should I see and ENT??
Answer 288 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

HI Kim
I think you should see an ent surgeon - you may need draining of the middle ear with a small tube called a gromet. You can't keep on taking decongestives - you'll get resistant to it anyway with time!
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.